Alert archive / Tennessee / Flash Flood Warnings in 1998

Flash Flood Warning 103, NWS Nashville, TN

July 13, 1998Hickman County, Perry County, Tennessee

NWS Nashville, TN issued this flash flood warning at Jul 13, 1998, 10:44 PM CDT for Hickman County, Perry County, Tennessee. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 13, 1998, 10:44 PM CDT (03:44 UTC)
Expired
Jul 14, 1998, 1:45 AM CDT
In force
3 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Hickman County, TN, Perry County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1998-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 5 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1998-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
5 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
827 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 140343
FFWBNA
TNC081-135-140645-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1044 PM CDT MON JUL 13 1998

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  HICKMAN COUNTY IN MIDDLE TENNESSEE
  PERRY COUNTY IN MIDDLE TENNESSEE

* UNTIL 145 AM CDT

* AT 1040 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF THUNDERSTORMS WITH VERY HEAVY RAINFALL MOVING
SLOWLY NORTH ACROSS THE WARNED AREA.  SINCE 930 PM CDT...ONE AND A
HALF INCHES OF RAIN HAS FALLEN SOUTHEAST OF LINDEN ALONG THE
HICKMAN- PERRY COUNTY LINE. AN ADDITIONAL ONE TO ONE AND A HALF
INCHES OF RAIN IS LIKELY THROUGH MIDNIGHT.  THIS WILL CAUSE CREEKS
AND STREAMS TO RISE RAPIDLY OUT OF THEIR BANKS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLOODING.

SW/WSS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 8:10 PM CDT, 2 hours 34 minutes earlier.

Area forecast discussion, Jul 13, 8:10 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
810 PM CDT MON JUL 13 1998

12Z NGM VERIFYING IMPRESSIVELY AT 00Z CONCERNING VERTICAL LIFT AND MSTR
CNVGNC INTO SRN MID TN. SERIOUS EXTENSIVE FLOODING CURRENTLY IN
PROGRESS ACRS LAWRENCE COUNTY. OOZ BNA SNDG DEPICTS DEEP MSTR IN PLACE
WITH PRECIP WATER VALUES ARD 2.25" AND K INDEX OF 36. LATEST ADAP STILL
INDICATES BEST LOW LVL FORCG OVR WRN MID TN WHILE SFC MSTR CONVGNC IS
MAXED OVR NE MS WHERE CONVCTN AS BEEN FIRING SINCE 21Z.

ALL PARAMETERS POINT TWD WDPSRD HEAVY RAINFALL EVENT FOR WRN MID TN DURG
THE OVRNIGHT HRS. SITUATION NOW OCCURRING IN LAWRENCE COUNTY LIKLEY TO
BE REPEATED A LTL FURTHER N OVRNIGHT. BLV FFA WARRANTED FOR WRN MID TN
BASICALLY W OF I-65 TO TN RVR.
09

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:17 PM CDTFlash Flood WarningOHXLawrence, Lewis, Maury3 hr
Jul 13, 7:17 PM CDTFlash Flood WarningOHXGiles3 hr
Jul 13, 10:13 PM CDTFlash Flood WarningOHXLawrence, Lewis, Maury4 hr
Jul 14, 7:17 AM CDTFlash Flood WarningOHXLawrence3 hr
Jul 14, 10:06 AM CDTFlash Flood WarningOHXLawrence3 hr

Nearby

Flash Flood Warnings in Tennessee, 1998Every flash flood warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.